Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis

Weaver, C.H.; Huddleston, H.M.; Kingsley, M.M.; Wolverton, S.E.

Journal of Drugs in Dermatology Jdd 8(11): 1031-1033

2009


ISSN/ISBN: 1545-9616
PMID: 19894372
Document Number: 13619
Moxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.

Document emailed within 1 workday
Secure & encrypted payments

Moxifloxacin-induced drug hypersensitivity syndrome with features of toxic epidermal necrolysis